Endoscopy: Can anyone help? I have an... - AF Association

AF Association
19,954 members24,385 posts

Endoscopy

Cavalierrubie
Cavalierrubie

Can anyone help? I have an appointment for Endoscopy on 23rd August. I am taking Warfarin and am worried about bleeding. Also if they take a biopsy. Has anyone had this done while on anticoagulants. Its scary. Thanks.

15 Replies
oldestnewest

Yes , I've had this done twice while on Warfarin. They will require your INR to be at a certain number so do phone the dept and ascertain this without delay. Nothing to worry about.

Cavalierrubie
Cavalierrubie in reply to Jalia

Thanks for keeping me sane!

I am having an endoscopy and biopsies taken on 28 August and having a capsule pinned into my Oesophagus for a week also during the same procedure. I will have to stop my anticoagulant in advance. I am on rivaoxaban.

Give the endoscopy dept a call ASAP to ask what they need you to do in preparation. Hope all goes well for you.

Thank you. Hope everything goes well with you too.

Ive had 3 endoscopies whilst taking rivaroxoban with no problems.

If you don't mind me asking what is the purpose of the capsule?

The capsule being pinned into my Oesophagus is to monitor ph balance for acid reflux.

Thank you for your reply meadfoot. I asked because just been taken off Omeprazole and put on ranitidine for reasons that ppi not to be taken long term. (3 years on them) still having serious heartburn and stomach issues. Had loads of tests but never heard of this one.

Ppis give me cardiac arrhythmia and ectopics so been off them for several years. Ranitidine I find ok but not as effective. I am under a central London hospital for cardiac and gastro and they are working hard to get to the bottom of my gastric and heart connected issues. So many invasive tests seem to have spent all year in London every week or two. Good luck.

BobD
BobDVolunteer

So long as your INR is below 3 should be no issues. The man told me nothing he did would cause a problem. Just look forward to the tea and biscuits afterwards.

Cavalierrubie
Cavalierrubie in reply to BobD

Thanks Bob for your reply. You are always so reassuring and I was hoping you would reply. I feel much better now. I think I would have gone round the bend long ago if I hadn't found this site, and all you lovely positive people. Keep up this great work as I am sure you will be blessed for it.

Jalia
Jalia in reply to BobD

I never got tea and biccies !😯

sotolol
sotolol in reply to BobD

Best bit.

I was told I didn’t have to come off Warfarin if my INR was between 2 & 3.

When I turned up on the day I was sent home as they would not do it if I was pn Warfarin.

I was not happy particularly as I had psyched myself up for it together with the necessary laxative procedure.

I had to come off and inject myself for 5 days with another drug in advance of the procedure.

Best check and then check again.

Pete

Just had it done yesterday. Also had colonoscopy done at same time - so they put me out and other than feeling sleepy it was a breeze. Instructions were I had to stop the anti anticoagulant 5 days before treatment day. No problems at all.

Just to add - I am not on Warfrin - I am on Apixaban (Eliquis) in case that makes a difference.

You may also like...